• question-icon

    What causes dysfunctional uterine bleeding?

default
Posted on Thu, 10 May 2018 in General Health
Question: I have had heavy menstral bleeding with clots for 21 days. I have always had normal periods of 6-7 days a couple of days heavy. This has been heavy all 21 days so much so that I have gone though 3 1/2 pkgs. overnight pads. Should I go to an emergency room or wait to see my primary?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 28 minutes later
Brief Answer:
Don't wait.

Detailed Answer:
Hello and welcome,

Given that you have been bleeding heavily for 21 days, I recommend not waiting any further to have this dysfunctional uterine bleeding evaluated. If you go in now, they can do a pelvic exam and see what might be going on. They can also give you medication to shut the bleeding down, at least temporarily. And they can check your hemoglobin/hematocrit while you are there to see if you are developing anemia too. I would not wait as apparently it is not stopping on it's own.

There are many causes for dysfunctional uterine bleeding and menorrhagia, including hormonal disturbances in estrogen and progesterone that can be related to stress or other problems, thyroid abnormalities, uterine fibroids, polyps, etc. So best to go in and have this looked at now. Don't wait.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3136 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hematocrit

doctor1 MD

Hi Doctor, My Mother is suffering with thyroid past 4 years, her age is 43,weight 97KG, height 5.3 feet. Below i am attaching test report s and...

doctor1 MD

16y/o F, chronic inflammatory pain in joints and to a lesser degree muscle, swimmer, slightly obese.....ESR slightly high and hematocrit low...she...

doctor1 MD

I am 20 years old, and have Addison s Disease. Recently I have had rapid heart rate, orthostatic hypertension, petachie spots, fatigue, mood...

doctor1 MD

I am a post kidney transplant patient, had a pedia en block in 6/2008 at UCSF. I haven't had my labs drawn for 8 months. I went yesterday since I...

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which,...

doctor1 MD

Hi there, I had a CBC done at the emergency room about six months age for stomach pain which they concluded was a possible ulcer. Since then the...

Get personalised answers from verified doctor in minutes across 80+ specialties

186 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Bonnie Berger-Durnbaugh
  • Q - Suggest treatment for chronic hip/pelvic pain

  • Q - What causes coughing, sneezing, headaches and watery eyes?

  • Q - Suggest treatment for post nasal drainage and runny nose

  • Q - What causes foul body odor and overactive bladder while taking Trospium?

  • Q - What causes pain near the navel area?

  • Q - What causes joints pain with welts and teeth problems?

  • Q - Suggest remedy for drainage at back of throat and vomiting sensation

  • Q - Suggest treatment for pain under the clavicle

  • Q - Suggest medication for ADHD

  • Q - Suggest medication for bloating in a person with history of colitis

backtotop2